Welcome to HealingWell. Glad to make a new friend, but not for the reason of Diabetes. ... The only time I have a problem is when I eat too many carbs. Then I have bad "D" until they are all out of my system. My doctor told me that if I "overdo I go POOH!" That doesn't seem to be your problem. First off I would ask how much metformin are you taking, what other diabetes meds are you on, how are your sugars running with and without the metformin and what kind of daily exercise are you doing.
From one of my medication websites I got this:Gastrointestinal upset can cause severe discomfort for patients; it is most common when metformin is first administered, or when the dose is increased. The discomfort can often be avoided by beginning at a low dose (1 to 1.7 grams per day) and increasing the dose gradually. Gastrointestinal upset after prolonged, steady use is less common.
You may want to speak to your doctor about
starting again with a very low dose and working your way up. Metformin is usually a very safe and effective medication. It helps protect Type2's from many of the circulatory complications of diabetes and other than the gastro problems in the beginning, has a low incidence of side effects. It acts to prevent some of the absorption of glucose molecules in the intestines (hence the diarrhea with excess carbs) and it also acts to lower insulin resistance in the cells.
There is one specific side effect of Metformin called diabetic acidosis or ketosis which, if left untreated, can be fatal. It is rare and usually makes one sick enough to seek medical help. There is a link on Wikipedia to Lactic Acidosis
which may explain it better than I can. Either way, whatever the problem is, you should be talking to your doctor about
this and if he/she doesn't give you adequate help you may want to find another doc.